Alert archive / Kansas / Freeze Warnings in 2017
Freeze Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Oct 9, 2017, 1:20 AM MDT for Hamilton County, Stanton County, Kansas. It took effect at Oct 10, 2017, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2017, 1:20 AM MDT (07:20 UTC)
- In effect from
- Oct 10, 2017, 2:00 AM MDT
- Expired
- Oct 10, 2017, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 160 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS73 KDDC 090720 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 220 AM CDT Mon Oct 9 2017 KSZ044-063-090830- /O.CAN.KDDC.FZ.A.0001.171010T0600Z-171010T1500Z/ Lane-Finney- Including the cities of Dighton and Garden City 220 AM CDT Mon Oct 9 2017 ...FREEZE WATCH IS CANCELLED... The National Weather Service in Dodge City has cancelled the Freeze Watch. Temperatures are expected to stay above freezing so the freeze watch has been cancelled. $$ KSZ061-074-091800- /O.UPG.KDDC.FZ.A.0001.171010T0600Z-171010T1500Z/ /O.NEW.KDDC.FZ.W.0001.171010T0800Z-171010T1400Z/ Hamilton-Stanton- Including the cities of Syracuse and Johnson City 220 AM CDT Mon Oct 9 2017 /120 AM MDT Mon Oct 9 2017/ ...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... The National Weather Service in Dodge City has issued a Freeze Warning, which is in effect from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...30 to 32 degrees * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around or just below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ043-062-075-084-091800- /O.EXT.KDDC.FZ.A.0001.171010T0800Z-171010T1400Z/ Scott-Kearny-Grant-Morton- Including the cities of Scott City, Scott State Lake, Lakin, Deerfield, Ulysses, and Elkhart 220 AM CDT Mon Oct 9 2017 ...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TEMPERATURE...32 to 35 degrees * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ jf
3 follow-up statements
735 WWUS73 KDDC 091904 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 204 PM CDT Mon Oct 9 2017 KSZ043-062-075-084-092015- /O.CAN.KDDC.FZ.A.0001.171010T0800Z-171010T1400Z/ Scott-Kearny-Grant-Morton- Including the cities of Scott City, Scott State Lake, Lakin, Deerfield, Ulysses, and Elkhart 204 PM CDT Mon Oct 9 2017 ...FREEZE WATCH IS CANCELLED... The National Weather Service in Dodge City has cancelled the Freeze Watch. Temperatures are expected to stay above freezing so the freeze watch has been cancelled. $$ KSZ061-074-100500- /O.CON.KDDC.FZ.W.0001.171010T0800Z-171010T1400Z/ Hamilton-Stanton- Including the cities of Syracuse and Johnson City 204 PM CDT Mon Oct 9 2017 /104 PM MDT Mon Oct 9 2017/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... * TEMPERATURE...30 to 32 degrees * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around or just below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
586 WWUS73 KDDC 101144 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 644 AM CDT Tue Oct 10 2017 KSZ061-074-101400- /O.CON.KDDC.FZ.W.0001.000000T0000Z-171010T1400Z/ Hamilton-Stanton- Including the cities of Syracuse and Johnson City 644 AM CDT Tue Oct 10 2017 /544 AM MDT Tue Oct 10 2017/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...30 to 32 degrees * IMPACTS...Crops and sensitive vegetation may be damaged due to temperatures around or just below freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
235 WWUS73 KDDC 101420 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 920 AM CDT Tue Oct 10 2017 KSZ061-074-101530- /O.EXP.KDDC.FZ.W.0001.000000T0000Z-171010T1400Z/ Hamilton-Stanton- Including the cities of Syracuse and Johnson City 920 AM CDT Tue Oct 10 2017 /820 AM MDT Tue Oct 10 2017/ ...FREEZE WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 9, 12:06 AM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 9, 12:06 AM MDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 106 AM CDT Mon Oct 9 2017 .SHORT TERM...(This evening through Monday) Issued at 232 PM CDT Sun Oct 8 2017 The strongest cold front of the season will move through the area tonight shifting winds to a northerly direction. Skies will be mostly clear ahead of this front with increasing low to mid level cloudiness behind this front. A few light showers will be possible across northwest Kansas after midnight. However, I believe most of the shower activity will occur after sunrise tomorrow. Scattered showers are expected across far western Kansas tomorrow morning shifting eastward as the day progresses. Strong northerly winds continue through the day tomorrow with most places achieving their high temperature shortly after midnight. Lows tonight are expected to range from the lower 40s across west central Kansas to low 50s across south central Kansas. Highs tomorrow are anticipated to range from the low 40s across west central Kansas to low 60s across south central Kansas. .LONG TERM...(Monday night through Sunday) Issued at 232 PM CDT Sun Oct 8 2017 The cold front mentioned in the short term will be well south of the area by tomorrow night with continued northerly winds. Light rain showers will be possible throughout the night with the best chance of measurable precipitation across central Kansas. Otherwise expect mostly cloudy skies. The system will exit the area on Tuesday with decreasing cloudiness. A dry weather pattern then is expected through the remainder of the week bringing mostly clear skies. Models suggest the next storm system to move into the area during the weekend. However, confidence is low on the timing and intensity of this system. As for temperatures, lows are expected to range form around freezing along the KS/CO border to low 40s across south central Kansas. Lows then rebound into the 50s by Wednesday. Highs Tuesday are progged to reach into the mid to upper 50s then rebounding to around 80 degrees by Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 101 AM CDT Mon Oct 9 2017 An upper level disturbances will pass across the high plains region through Monday night. Strong north winds and light rain are expected to develop between 18 and 00z and persist through 06z before clearing takes place and winds gradually subside. MVFR CIGS are expected after 18z before becoming VFR after 06z. && .PRELIMINARY POINT TEMPS/POPS... DDC 48 51 37 57 / 0 60 60 10 GCK 46 46 34 57 / 10 50 40 10 EHA 44 46 34 58 / 10 40 30 10 LBL 47 49 36 58 / 0 30 30 10 HYS 48 51 37 55 / 10 70 80 20 P28 54 63 40 58 / 0 40 50 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Tuesday morning for KSZ043-044-061>063-074-075-084. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Finch
Hazardous weather outlook, Oct 8, 2:29 AM MDT, 22 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 329 AM CDT Sun Oct 8 2017 KSZ030-031-043>046-061>066-074>081-084>090-090830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 329 AM CDT Sun Oct 8 2017 /229 AM MDT Sun Oct 8 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Strong north winds can be expected Monday with gusts as high as 45 mph. Frost is likely early Tuesday in far western Kansas as cold high pressure builds into the high plains. Days 2-7 Hazards ---------------- * Monday - Non thunderstorm wind: Elevated risk * Tuesday - Freeze: Elevated risk * Wednesday - Freeze: Limited risk * Thursday No hazards. * Friday No hazards. * Saturday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo jf
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.